zbMATH — the first resource for mathematics

Constructing bounded remainder sets and cut-and-project sets which are bounded distance to lattices. (English) Zbl 1341.11043
Given a cut-and-project setup corresponding to an \(\mathbb{R}^{d}\) action on \(\mathbb{R}^{k}\), the authors construct an infinite collection of \((k-d)\)-dimensional “windows” which each yield a cut-and-project set with bounded distance from a lattice. Furthermore, for a given minimal torus-rotation they explicitly construct an infinite collection of regions in the \(s\)-dimensional tours, for which the corresponding discrepancies over each of the regions achieve the minimal possible asymptotic bound. The proof provides a new construction (based on a condition due to G. Rauzy [Sémin. Théor. Nombres, Univ. Bordeaux I 1983–1984, Exp. No. 24, 12 p. (1984; Zbl 0547.10044)]) of an infinite family of bounded remainder sets for any irrational rotation on the \(s\)-dimensional torus. For recent progress on bonded remainder sets for irrational tonal relations see also [S. Grepstad and N. Lev, Geom. Funct. Anal. 25, No. 1, 87–133 (2015; Zbl 1318.11097)].

11K06 General theory of distribution modulo \(1\)
11K38 Irregularities of distribution, discrepancy
Full Text: DOI arXiv
[1] Burago, D.; Kleiner, B., Separated nets in Euclidean space and Jacobians of bi-Lipschitz maps, Geometric and Functional Analysis, 8, 273-282, (1998) · Zbl 0902.26004
[2] Burago, D.; Kleiner, B., Rectifying separated nets, Geometric and Functional Analysis, 12, 80-92, (2002) · Zbl 1165.26007
[3] Chevallier, N., Coding of a translation of the two-dimensional torus, Monatshefte für Mathematik, 157, 101-130, (2009) · Zbl 1171.37009
[4] Drmota, M.; Tichy, R. F., Sequences, discrepancies and applications, (1997), Berlin · Zbl 0877.11043
[5] Duneau, M.; Oguey, C., Displacive transformations and quasicrystalline symmetries, Le Journal de Physique, 51, 5-19, (1990)
[6] Grabner, P. J.; Hellekalek, P.; Liardet, P., The dynamical point of view of lowdiscrepancy sequences, Uniform Distribution Theory, 7, 11-70, (2012) · Zbl 1313.11093
[7] A. Haynes, Equivalence classes of codimension one cut-and-project nets, Ergodic Theory and Dynamical Systems, to appear. · Zbl 1356.37009
[8] Haynes, A.; Kelly, M.; Weiss, B., Equivalence relations on separated nets arising from linear toral flows, Proceedings London Mathematical Society (3), 109, 1203-1228, (2014) · Zbl 1351.37101
[9] Hecke, E., Über analytische funktionen und die verteilung von zahlen mod. eins (German), Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg, 1, 54-76, (1922) · JFM 48.0197.03
[10] Liardet, P., Regularities of distribution, Compositio Mathematica, 61, 267-293, (1987) · Zbl 0619.10053
[11] Kesten, H., On a conjecture of erdos and szüsz related to uniform distribution mod 1, Acta Arithmetica, 12, 193-212, (1966) · Zbl 0144.28902
[12] McMullen, C., Lipschitz maps and nets in Euclidean space, Geometric and Functional Analysis, 8, 304-314, (1998) · Zbl 0941.37030
[13] Oren, I., Admissible functions with multiple discontinuities, Israel Journal of Mathematics, 42, 353-360, (1982) · Zbl 0533.28009
[14] Ostrowski, A., Mathematische miszelen IX and XVI. notiz zur theorie der diophantischen approximationen, Jahresbericht der Deutschen Mathematiker-Vereinigung, 36, 178-180, (1927) · JFM 53.0165.02
[15] Rauzy, G., Ensembles à restes bornés, 12, (1984) · Zbl 0547.10044
[16] Roth, K. F., On irregularities of distribution, Mathematika, 1, 73-79, (1954) · Zbl 0057.28604
[17] Schmidt, W. M., Irregularities of distribution. VII, Acta Arithmetica, 21, 45-50, (1972) · Zbl 0244.10035
[18] Schmidt, W. M., Irregularities of distribution. VIII, Transactions of the American Mathematical Society, 198, 1-22, (1974) · Zbl 0278.10036
[19] Solomon, Y., Tilings and separated nets with similarities to the integer lattice, Israel Journal of Mathematics, 181, 445-460, (2011) · Zbl 1217.52012
[20] Szüsz, P., Über die verteilung der vielfachen einer komplexen zahl nach dem modul des einheitsquadrats (German), Acta Mathematica Academiae Scientiarum Hungaricae, 5, 35-39, (1954) · Zbl 0058.03503
[21] Aardenne-Ehrenfest, T., Proof of the impossibility of a just distribution of an infinite sequence of points over an interval, Proceedings of the Koninklijke Nederlandse Akademie van Wetensxhappen, 48, 266-271, (1945) · Zbl 0060.13002
[22] van Aardenne-Ehrenfest, T., On the impossibility of a just distribution, Proceedings of the Koninklijke Nederlandse Akademie van Wetensxhappen, 52, 734-739, (1949) · Zbl 0035.32002
[23] Zhuravlev, V. G., Rauzy tilings and bounded remainder sets on a torus (Russian), Sankt-Peterburgskoe Otdelenie. Matematicheskiĭ Institut im. V. A. Steklov. Zapiski Nauchnykh Seminarov (POMI), 322, 83-106, (2005) · Zbl 1158.11331
[24] Zhuravlev, V. G., Exchanged toric developments and bounded remainder sets (Russian), Sankt-Peterburgskoe Otdelenie. Matematicheskiĭ Institut im. V. A. Steklov. Zapiski Nauchnykh Seminarov (POMI), 392, 95-145, (2011)
[25] Zhuravlev, V. G., Bounded remainder polyhedra, Sovremennye Problemy Matematiki, 16, 82-102, (2012)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.